MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH NAV DRILL GUIDE BODY 2.8-3.2MM

MEDOS INTERNATIONAL SàRL CH NAV DRILL GUIDE BODY 2.8-3.2MM
Catalog Number 202000123
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H6: photo investigation: the video investigation revealed that '202000123, nav drill guide body 2.8-3.2mm has retaining cap jammed with the scale and not able to assemble.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the nav drill guide body 2.8-3.2mm would contribute to the complained device issue.Based on the investigation findings, a definitive root cause could not be determined and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be reassessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2024, it was not possible to assemble the drill guide knob per the instructions of the surgical technique.The knob won¿t turn further than 0.It seems that the ring/spring are somehow stuck within the knob.The issue was identified while mounting the instrument at the very beginning of the surgery.There was surgical impact as another instrument was used instead.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.This report is for one (1) nav drill guide body 2.8-3.2mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot #, expiration date), d9 and h4.Corrected: d4 (primary udi number).H3, h4, h6: physical device investigation.The product was returned to depuy synthes for evaluation.Visual inspection of the returned sample found that the spring was unattached in its correct position.With the spring unattached, the device functionality did not work as intended.Due to this condition the reported event can be confirmed, however jammed condition was not found.A functional test was performed, returning the spring to its correct position and was possible applying force; functionality of the device worked as intended again.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like improper handling, excessive force during use, or accidental impact.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the nav drill guide body 2.8-3.2mm would have contributed to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.-------------------------------------------------------- photo investigation: the product was not returned to depuy synthes; however, photos were provided for review.The video investigation revealed that '202000123, nav drill guide body 2.8-3.2mm has retaining cap jammed with the scale and not able to assemble.Based on the available evidence, a definitive root cause could not be determined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the nav drill guide body 2.8-3.2mm would contribute to the complained device issue.Based on the investigation findings, a definitive root cause could not be determined and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a review of the receiving inspection (ri) for nav drill guide body 2.8-3.2mm , was conducted identifying that lot number nn176052 was released in one batch.Batch1: lot qty of (b)(4) units were released on 8 sep 2021 with no discrepancies.Supplier : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NAV DRILL GUIDE BODY 2.8-3.2MM
Common Device Name
GUIDE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key19799592
Report Number1526439-2024-01894
Device Sequence Number20707181
Product Code FZX
UDI-Device Identifier10705034530451
UDI-Public(01)10705034530451(17)481231(10)NN176052
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000123
Device Lot NumberNN176052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown